MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49937
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported while preparing for a cystoscopy and insertion of stents using two universa soft ureteral stent sets, splits were observed on the distal tips.The first stent was opened and water was used to activate the hydrophilic coating.The tether was removed, and the complaint device was placed over a sensor wire guide.An approximate 1.5 cm split was observed in the distal tip of the stent up to the first side port.This was observed before the stent was placed inside the patient, and the device was discarded.The second stent was then opened.The same process was used to prepare the universa soft ureteral stent set, and a split was observed on the distal tip of this device, as well.The second complaint device was discarded and replaced with another cook universa stent device.The procedure was then completed successfully.The patient did not experience any adverse effects as a result of this alleged product malfunction, and the patient did not require any additional procedures.
 
Event or Problem Description
No new event information has been received since the last report was submitted on 29jul2019.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of manufacturing instructions and quality control records.Inspection of the returned devices confirmed two stents stamped 5fr 22-32cm.The tethers were removed from both stents and not returned.One stent is not damaged, torn and does not have any manufacturing anomalies.The second stent was torn on the proximal coil starting at the first sideport and continuing through the end of the coil.A review of the device history record found no non-conformances related to the reported failure mode.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The customer returned 2 stents, both with the tethers removed.One of the stents does not have any manufacturing anomalies' and was to specification other than the tether has been removed.The other returned stent is torn on the proximal coil starting at the first sideport where the tether is specified to be attached.The tear continues all the way to the tip of the stent.The cause of the tear could not be established, but it is possible that the tear occurred during removal of the tether.The cause of the complaint could not be established.It is possible that the tear occurred during removal of the tether as one end of he tear is the same location as the tether is attached.The review of production processes, quality inspection documentation and the device history records did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The cause for the observed tear in the stent could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8836290
Report Number1820334-2019-01824
Device Sequence Number19521677
Product Code FAD
UDI-Device Identifier00827002499379
UDI-Public(01)00827002499379(17)220326(10)9621431
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberG49937
Device Catalogue NumberUSH-500-R
Device Lot Number9621431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1